Afrika Matematika

, Volume 29, Issue 1–2, pp 47–63 | Cite as

PBIB-designs and association schemes arising from minimum bi-connected dominating sets of some special classes of graphs



A dominating set D of a connected graph \(G = (V, E)\) is said to be bi-connected dominating set if the induced subgraphs of both \(\langle D \rangle \) and \(\langle V-D \rangle \) are connected. The bi-connected domination number \(\gamma _{bc}(G)\) is the minimum cardinality of a bi-connected dominating set. A \(\gamma _{bc}\)-set is a minimum bi-connected dominating set of G. In this paper, we obtain the Partially Balanced Incomplete Block (PBIB)-designs with m = 1, 2, 3, 4 and \(\lfloor \frac{p}{2}\rfloor \) association schemes arising from \(\gamma _{bc}\)-sets of some special classes of graphs.


Association schemes Partially balanced incomplete block designs Bi-connected dominating sets Strongly regular graph Circulant graph Hypercube 

Mathematics Subject Classification

Primary 05C51 05E30 05C69 



We are immensely grateful to Prof. N. D. Soner for sharing his pearls of wisdom with us, that has greatly improved the manuscript. The authors would like to thank the anonymous reviewers for their valuable comments and suggestions to improve the quality of the paper.


  1. 1.
    Brouwer, A.E., Ivanov, A.V., Klin, M.H.: Some new strongly regular graphs. Combinatorica 9, 339–344 (1989)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bose, R.C., Nair, K.R.: Partially balanced incomplete block designs. Sankhya 4, 337–372 (1939)Google Scholar
  3. 3.
    Cyman, J.: The outer-connected domination number of a graph. Australas. J. Comb. 28, 35–46 (2007)MathSciNetMATHGoogle Scholar
  4. 4.
    Cyman, J., Lemanska, M., Raczek, Joanna: On the doubly connected domination number of a graph. Cent. Eur. J. Math. 4(1), 34–35 (2006)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Colbourn, C.J., Dinitz, J.H. (eds.): Handbook of Combinatorial Designs. CRC Press, Boca Raton (2007)Google Scholar
  6. 6.
    Harary, F.: Graph Theory. Addison-Wesley, Reading (1969)CrossRefMATHGoogle Scholar
  7. 7.
    Haynes, T.W., Hedetniemi, S.T., Slater, P.J.: Fundamentals of Domination in Graphs. Marcel Dekker Inc, New York (1998)MATHGoogle Scholar
  8. 8.
    Hedetniemi, S.T., Laskar, R.: Connected domination in graphs. In: Bollobás, B. (ed.) Graph Theory and Combinatorics, pp. 209–217. Academic press, London (1984)Google Scholar
  9. 9.
    Kulli, V.R., Janakiram, B.: The nonsplit domination number of a graph. Indian J. Pure Appl. Math. 31(4), 441–447 (2000)MathSciNetMATHGoogle Scholar
  10. 10.
    Manjunath, N., Deepak, G., Chaluvaraju, B.: PBIB-Designs and Association schemes arising from minimum connected dominating sets of a graph. South Asian J. Math. 4(5), 225–232 (2014)Google Scholar
  11. 11.
    Petersen, J.: Die theorie der regularen graphen. Acta Math. 15(1), 193–220 (1891)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Sampathkumar, E., Walikar, H.B.: The connected domination number of a graph. J. Math. Phys. Sci. 13, 607–613 (1979)MathSciNetMATHGoogle Scholar
  13. 13.
    Vartak, M.N.: The non-existence of certain PBIB designs. Ann. Math. Statist. 30, 1051–1062 (1959)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Walikar, H.B., Ramane, H.S., Acharya, B.D., Shekarappa, H.S., Arumugam, S.: Partially balanced incomplete block design arising from minimum dominating sets of paths and cycles. AKCE J. Graphs Comb. 4(2), 223–232 (2007)MathSciNetMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Department of MathematicsBangalore UniversityBangaloreIndia

Personalised recommendations